Doctors Lounge - Gynecology AnswersBack to Gynecology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/14/2017.
Forum Name: Gynecology
|LenHen30 - Tue Jun 15, 2010 9:51 am||
On the 10th May 2010 I had laproscopy surgery to remove an ovarian cyst. During the procedure they found severe endometrosis on my bladder, bowel, a further cyst on my other ovary and my tubes were stuck to my bowel and bladder. After surgery I bled for a day and then after a day break the bleeding became heavier and the Consultant said that it was porbably my period.
To help with the endometrosis the Consultant wanted me to go onto the oral contraceptive pill which I started on my first day of my last period. I am now on my seven day break and I started bleeding yesterday but (sorry to be graphic) I only knew I was bleeding when I went to the toliet and wiped myself. I expected that my period would become heavier the next day. The next day arrives and the bleeding is even lighter then yesterday and, again only when I wipe myself, do I see some mediumish brown discharge.
I have been on the pill many years ago, same brand, and never experienced this problem before and thought that it could be conntected to the surgery that I have undertaken and was wondering whether I should visit my GP. If this is common and not something I should worry about then I don't wish to waste their time,
I thank you for taking the time to read this and look forward to your response.
|Debbie Miller, RN - Tue Jun 29, 2010 2:29 pm||
A light period is almost never a serious concern, especially when on the pill. Cycles can also be altered with surgery and other stresses. I would just see what happens over time since the pattern is more significant than a single monthly bleed. it is not uncommon to miss a period completely.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.